Alert archive / Missouri / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 27, 2010, 3:25 AM CDT for 21 counties in Missouri; Bourbon County, Crawford County, Kansas. It took effect at Oct 27, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:25 AM CDT (08:25 UTC)
- In effect from
- Oct 27, 2010, 12:00 PM CDT
- Expired
- Oct 27, 2010, 6:53 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 23 counties
Bourbon County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dallas County, MO, Douglas County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504 WWUS83 KSGF 270825 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT WED OCT 27 2010 ...RED FLAG CONDITIONS POSSIBLE THIS AFTERNOON... MOZ056>058-069>071-081-082-092-096-097-105-271800- /O.UPG.KSGF.FW.A.0003.101027T1600Z-101027T2200Z/ /O.NEW.KSGF.FW.W.0003.101027T1700Z-101028T0000Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-WRIGHT- DOUGLAS-HOWELL-OZARK- 325 AM CDT WED OCT 27 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...56...57...58...69...70...71...81...82...92 ...96...97...105 LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS... AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE EASTERN OZARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE GROWTH POTENTIAL. && $$ KSZ073-097-MOZ055-066>068-077>080-091-271800- /O.NEW.KSGF.FW.W.0003.101027T1700Z-101028T0000Z/ BOURBON-CRAWFORD-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-WEBSTER- 325 AM CDT WED OCT 27 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...66...67...68...77...78...79...80...91 IN KANSAS...73...97 LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS... AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE GROWTH POTENTIAL. && $$ TERRY
2 follow-up statements
891 WWUS83 KSGF 271735 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CDT WED OCT 27 2010 ...RED FLAG CONDITIONS EXPECTED THIS AFTERNOON... KSZ073-097-MOZ055>058-066>071-077>082-091-092-096-097-105-280000- /O.CON.KSGF.FW.W.0003.000000T0000Z-101028T0000Z/ BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE- TEXAS-WEBSTER-WRIGHT-DOUGLAS-HOWELL-OZARK- 1235 PM CDT WED OCT 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...56...57...58...66...67...68...69...70 ...71...77...78...79...80...81...82...91...92...96 ...97...105 IN KANSAS...73...97 LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. THESE CONDITIONS ALONG WITH DRY FUELS WILL LIKELY LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE EASTERN OZARKS AND PORTIONS OF SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE GROWTH POTENTIAL. && $$ WFO SGF
113 WWUS83 KSGF 272353 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT WED OCT 27 2010 KSZ073-097-MOZ055>058-066>071-077>082-091-092-096-097-105-280100- /O.CAN.KSGF.FW.W.0003.000000T0000Z-101028T0000Z/ BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE- TEXAS-WEBSTER-WRIGHT-DOUGLAS-HOWELL-OZARK- 653 PM CDT WED OCT 27 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...56...57...58...66...67...68...69...70 ...71...77...78...79...80...81...82...91...92...96 ...97...105 IN KANSAS...73...97 WIND SPEED HAS DIMINISHED ACROSS THE AREA. DRY CONDITIONS WILL LIKELY CONTINUE TONIGHT AND ON THURSDAY...HOWEVER WINDS SHOULD REMAIN BELOW CRITERIA FOR ANY ADDITIONAL RED FLAG WARNING. $$ LINDENBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 3:22 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 27, 3:22 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT WED OCT 27 2010
.DISCUSSION...
DEEP CYCLONE CONTINUES TO ROTATE ACROSS NORTHERN MINNESOTA EARLY
THIS MORNING WITH PRESSURE TRENDS INDICATING SOME FILLING AND
WEAKENING OCCURRING. WIND GUSTS AROUND THIS SYSTEM ARE STILL
EXCEEDING 40 KNOTS OVER MUCH OF THE UPPER MIDWEST. THIS TIGHT
PRESSURE GRADIENT HAS SHIFTED OUR WINDS BACK TO THE SOUTH THIS
MORNING AND HELD TEMPERATURES IN THE UPPER 40S TO LOWER 50S.
A VERY DRY AIRMASS WILL PUSH EASTWARD INTO THE OZARKS TODAY.
WITH LITTLE RH RECOVERY OVERNIGHT...LOOKS LIKE WE WILL HAVE A
DECENT SHOT AT HITTING RED FLAG WARNING CRITERIA OVER THE NORTH
AND EAST SECTIONS OF THE FORECAST AREA. SPECIFICS ARE INCLUDED IN
THE FIRE WEATHER SECTION BELOW.
THE NEXT FORECAST CONCERN WILL BE WITH POTENTIAL FROST/FREEZE
THURSDAY NIGHT AS A LARGE HIGH SETTLES OVER THE CENTRAL/SOUTHERN
PLAINS. MOS GUIDANCE CONTINUES TO DROP TEMPERATURES IN THE UPPER
20S TO LOWER 30S ACROSS THE AREA. BY FRIDAY MORNING/AFTERNOON...
UPPER RIDGE BEGINS TO BUILD BACK INTO THE CENTRAL U.S. WITH WARMER
TEMPERATURES RETURNING FOR THE WEEKEND.
BOTH THE ECMWF AND GFS BRING A SHORTWAVE TROUGH ACROSS THE REGION
LATE IN THE WEEKEND. FOR NOW WILL KEEP MOST AREAS DRY WITH THIS
FEATURE AS GULF MOISTURE WILL BE SLOW TO RETURN.
TERRY
&&
.AVIATION...
FOR THE 06Z TAFS...CLEAR SKIES AND VFR CONDITIONS ARE EXPECTED
THROUGH THE FORECAST PERIOD. ANOTHER IN A STRING OF LOW LEVEL JETS
WILL PRODUCE LOW LEVEL WIND SHEAR AT ALL TERMINALS ACROSS THE
OZARKS THROUGH THE MORNING HOURS.
HATCH
&&
.FIRE WEATHER...
GUSTY SOUTHWEST WINDS AND LITTLE TO NO RAINFALL WITH THE SYSTEM
THAT MOVED ACROSS THE AREA ON TUESDAY HAVE DRIED OUT VEGETATION
ACROSS THE REGION...WITH MOST RAWS LOCATIONS ACROSS CENTRAL AND
SOUTH CENTRAL MISSOURI SHOWING FUEL STICK MOISTURE AROUND 10 PERCENT.
DEWPOINT TEMPERATURES SHOULD FALL WELL INTO THE 20S THIS AFTERNOON
WHICH WILL DROP RELATIVE HUMIDITIES BELOW 25 PERCENT. WIND SPEEDS
SHOULD INCREASE TO AROUND 15 TO 20 KNOTS THIS AFTERNOON MAINLY
NORTH OF THE OZARK PLATEAU WITH WINDS APPROACHING 15 KNOTS OVER
OUR EASTERN COUNTIES. WILL BE ISSUING A RED FLAG WARNING FOR THIS
AFTERNOON FOR LOCATIONS NORTH AND EAST OF THE PLATEAU. WILL HOLD
OFF ON EXTENDING THE WARNING AREA TO THE SOUTHWEST FOR NOW AS
HIGHER DEWPOINTS AND LIGHTER WINDS ARE EXPECTED THERE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
MOZ055>058-066>071-077>082-091-092-096-097-105.
KS...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ073-097.
&&Hazardous weather outlook, Oct 26, 8:01 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 801 PM CDT TUE OCT 26 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 801 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY CONDITIONS...DRY FUELS...AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN LIMITED TO SIGNIFICANT FIRE WEATHER RISK FROM WEDNESDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON HOURS. FOR WEDNESDAY...LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS...AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS REGION FROM 11AM TO 5 PM WEDNESDAY. THERE WILL BE A RISK OF FROST OR FREEZE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:45 PM CDT | Fire Weather Watch | SGF | Camden, Douglas, Howell, Laclede, Maries, Miller and 6 more | 8 hr |
| Oct 27, 11:06 AM CDT | Freeze Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 17 hr |
Nearby
Red Flag Warnings in Missouri, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.